MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) FUSION QUATTRO EXTRACTION BALLOON; CATHETER, BILIARY, SURGICAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) FUSION QUATTRO EXTRACTION BALLOON; CATHETER, BILIARY, SURGICAL
Model Number G31922
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E initial reporter phone: (b)(6).Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the syringe still attached to the inflation port.The balloon was ruptured and socked over the distal tip.Under magnification, it was identified there was a portion where the balloon material did not match up and a portion appears to be missing.The missing portion of the balloon was not returned with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.In the information provided in the report, it states the balloon was tested prior to advancement down the endoscope accessory channel and inflated properly.A pinhole, split, or rupture in the balloon can occur if the balloon material has come into contact with a sharp object, such as a sharp stone or possibly a burr in the endoscope channel.A split or rupture in the balloon material can also occur if added pressure was applied during extraction.The instructions for use direct the user to "gently withdraw the inflated balloon toward the papilla." the instructions for use contain the following: ¿warning: do not exert excessive pressure on ampulla while extracting stones.If stone does not pass easily, reassess need for sphincterotomy.¿ prior to distribution, all fusion quattro extraction balloon are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, the physician used a fusion quattro extraction balloon.It was reported that the balloon had burst inside the bile duct, so when doctor removed it from the endoscope and looked at it, there was no balloon material at all at the tip.When a replacement balloon was used to remove the stones, no fragments of the ruptured balloon material from the defective product were found, so it is possible that some may remain in the bile duct.However, because a sphincterotomy (est) had been performed and a wide opening had been secured, the doctor believes that any fragments of the ruptured balloon material will flow out and does not consider this a problem.As fragments of the ruptured balloon material would not show up on a ct scan, no scans have been taken.The detached balloon material remained inside the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Common Device Name
CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21460685
Report Number1037905-2025-00163
Device Sequence Number18090868
Product Code GCA
UDI-Device Identifier00827002319226
UDI-Public(01)00827002319226(17)251118(10)W4889556
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K063677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2025
Device Model NumberG31922
Device Catalogue NumberFS-QEB-XL-B
Device Lot NumberW4889556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE MAKE AND MODEL.
Patient SexUnknown